Multivariate distributions and the moment problem

  1. Lookup NU author(s)
  2. Dr Jordan Stoyanov
Author(s)Kleiber C, Stoyanov J
Publication type Article
JournalJournal of Multivariate Analysis
Year2013
Volume113
Issue1
Pages7-18
ISSN (print)0047-259X
ISSN (electronic)1095-7243
Full text for this publication is not currently held within this repository. Alternative links are provided below where available.
For any multivariate distribution with finite moments we can ask, as in the univariate case, whether or not the distribution is uniquely determined by its moments. In this paper, we summarize, unify and extend some results that are widely scattered in the mathematical and statistical literature. We present some new results showing how to use univariate criteria together with other arguments to characterize the moment (in)determinacy of multivariate distributions. Among our examples are some classical multivariate distributions including the class of elliptically contoured distributions. Kotz-type distributions receive particular attention. We also describe some Stieltjes classes comprising distinct multivariate distributions that all possess the same set of moments. Some challenging open questions in this area are briefly outlined.
PublisherAcademic Press
URLhttp://dx.doi.org/10.1016/j.jmva.2011.06.001
DOI10.1016/j.jmva.2011.06.001
NotesSpecial Issue on Multivariate Distribution Theory in Memory of Samuel Kotz
Actions    Link to this publication